- Medical news & Guidelines
- Cardiology and CTVS
- Critical Care
- Diabetes and Endocrinology
- Laboratory Medicine
- Health news
- State News
- Andaman and Nicobar Islands
- Andhra Pradesh
- Arunachal Pradesh
- Dadra and Nagar Haveli
- Daman and Diu
- Himachal Pradesh
- Jammu & Kashmir
- Madhya Pradesh
- Tamil Nadu
- Uttar Pradesh
- West Bengal
- Medical Education
Nuisance bleeding tied to early increase in bleeding risk in patients with acute MI on DAPT: Circulation
Korea: A subanalysis of the TALOS-AMI trial has shown nuisance bleeding (NB) to be frequent in patients with acute myocardial infarction (AMI) on 1-month ticagrelor-based dual antiplatelet therapy (DAPT) and tied with an early increase in bleeding."De-escalation of DAPT by switching to clopidogrel after nuisance bleeding may lower bleeding without increasing the odds of major...
Korea: A subanalysis of the TALOS-AMI trial has shown nuisance bleeding (NB) to be frequent in patients with acute myocardial infarction (AMI) on 1-month ticagrelor-based dual antiplatelet therapy (DAPT) and tied with an early increase in bleeding.
"De-escalation of DAPT by switching to clopidogrel after nuisance bleeding may lower bleeding without increasing the odds of major adverse cardiovascular events (MACE)," Eun Ho Choo and colleagues wrote in their study published in Circulation: Cardiovascular Interventions.
There needs to be more data regarding management and prognosis after nuisance bleeding. Considering this, the research team aimed to investigate the prognostic significance of nuisance bleeding in patients receiving potent DAPT after AMI. They also assessed the impact of DAPT's de-escalation on clinical outcomes after that.
The researchers used 2583 patients from the Ticagrelor Versus Clopidogrel in Stabilized Patients With Acute Myocardial Infarction (TALOS-AMI trial) to examine the clinical impact of NB during 1-month treatment with ticagrelor-based DAPT following AMI. They also discussed the effects of de-escalation to clopidogrel in participants with or without nuisance bleeding. Nuisance bleeding was defined as BARC (Bleeding Academic Research Consortium) 1 bleeding). The association between NB within one month and BARC 2, 3, or 5 bleeding and MACE (a composite of myocardial infarction, cardiovascular death, and stroke) was assessed from 1 through 12 months.
The authors reported the following findings:
· Nuisance bleeding occurred in 16.7% of patients following one month of ticagrelor-based DAPT.
· NB was not associated with a rise in BARC 2, 3, or 5 bleeding (hazard ratio [HR]‚ 1.29) and major adverse cardiovascular events (HR‚ 1.72) at one year.
·At six months, NB patients had an increased BARC 2, 3, or 5 bleeding risk(HR, 1.94), which diminished over the next six months.
· De-escalation from ticagrelor to clopidogrel decreased the incidence of BARC 2, 3, or 5 bleeding versus ticagrelor plus aspirin in NB (HR‚ 0.31) and non-NB patients (HR‚ 0.58) without heterogeneity.
· There was no increase in the major adverse cardiovascular event after DAPT de-escalation, regardless of NB.
The researchers wrote, "patients with AMI who experience NB in the first month after first-month post-PCI after going on ticagrelor-based DAPT are more apt to have more severe bleeding events later."
"DAPT de-escalation by switching to clopidogrel at the 1-month mark appears to reduce the risk of subsequent bleeding without increasing ischemic events for patients with NB and those without."
The study titled "Prognosis and the Effect of De-Escalation of Antiplatelet Therapy After Nuisance Bleeding in Patients With Myocardial Infarction" was published in Circulation: Cardiovascular Interventions.
Medha Baranwal joined Medical Dialogues as an Editor in 2018 for Speciality Medical Dialogues. She covers several medical specialties including Cardiac Sciences, Dentistry, Diabetes and Endo, Diagnostics, ENT, Gastroenterology, Neurosciences, and Radiology. She has completed her Bachelors in Biomedical Sciences from DU and then pursued Masters in Biotechnology from Amity University. She has a working experience of 5 years in the field of medical research writing, scientific writing, content writing, and content management. She can be contacted at firstname.lastname@example.org. Contact no. 011-43720751